Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Itching and pain in vagina when urinating, taken ECP, negative for HIV and syphilis. Yeast infection or STD?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
Hello. I am having itching and pain around my vagina and while I pee. I had unprotected sex once (about 5 months ago) and I went to get the pill the next day. After I took the pill, I started to get this immense pain and itchiness in my vagina. That lasted a couple of days. Then a week later, I got a test for HIV and Syphillis, both of which were negative. I now have a boyfriend and we always have protected sex with a condom. But after 2 months into the relationship, I am now getting all of the symptoms again. Is it a yeast infection or might I have an STD?
Posted Fri, 24 Aug 2012 in Vaginal and Uterus Health
Answered by Dr. Sudhir 2 hours later


Thanks for the question.

This looks more like vaginitis. Possibility of STD is less likely.

Non-specific vaginitis occurs commonly in debilitated women, pill users, pregnancy and diabetics. Specific infections occur due to candida (fungus), trichomonas or bacteria. In your case it can be either bacterial or fungal vaginitis. Poor hygiene predisposes to such infections.

Lactobacilli (Myconip, vaginal tab) is used to restore vaginal acidity and thus reduce bacterial growth. Lactobacilli is also useful in leucorrhoea and recurrent vaginits. A number of fixed dose combinations or kits are available for treatment of mixed vaginal infections: Tinidazole 1g (2 tabs) + Fluconazole 150 mg (1 cap) in a single dose (Azostat, Nuforce); and Azithromycin 1 g + Fluconazole ISO mg + Secnidazole 2g (AZITHRAL-XP).

I think you can give try to one of these combinations.
High standards of personal hygiene are an essential part of the treatment.

Please ask if there are doubts.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor